Funnel Cloud, Glynn
- When
- June 6, 5:00 PM EST
- Where
- Glynn County, 5.37 mi W of Pyles Marsh
- Reported by
- State Official
- Coordinates
- 31.120, -81.590
The Georgia Highway Patrol reported a funnel cloud near Interstate 95.
Tropical Storm Andrea crossed the forecast area from the Gulf of Mexico. which focused onshore convergent bands.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Tropical Storm Andrea crossed the forecast area from the Gulf of Mexico. SE Ga and NE Fl were on the northeast side of the storm...which focused onshore convergent bands. A few tornadoes were spawned along the Duval and Nassau county Atlantic coasts...with gusty tropical storm force winds and locally heavy rainfall over inland areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:58 PM EST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT THU JUN 6 2013
...HEAVY RAINFALL AND GUSTY WINDS CONTINUE THIS EVENING...
.SHORT TERM...
TROPICAL STORM ANDREA IS NEARING THE WEST COAST OF FLORIDA
WITH RAINBANDS ROTATING AWAY FROM THE CENTER. RADAR SHOWS A DRY
SLOT ALONG THE I-75 CORRIDOR. AS ANDREA COMES ASHORE LATER
TODAY...THE APPEARS PRECIP COVERAGE WILL FALL QUICKLY OVER OUR SW
ZONES AND LOWER POSSIBILITY FOR TORNADOES IN THIS REGION. TORNADO
WATCH CONTINUES FOR MUCH OF THE AREA...WITH EAST COAST LIKELY TO
HAVE BEST CHANCE FOR ROTATION. OVERALL RAIN AMOUNTS HAVE BEEN
AROUND 1-2 INCHES TODAY...WITH ANOTHER 1-3 INCHES POSSIBLE MAINLY
OVER SE GA AND COASTAL NE FL AS DRY SLOT PUSHES NORTHWARD. THE
LATEST TRACK FROM NHC SHOWS ANDREA MOVING NE TO CAROLINA COAST BY
FRIDAY MORNING TO DELMARVA IN THE AFTERNOON. LIKELY POPS ACROSS
SE GA LATE TONIGHT WILL TAPER TO CHANCE ON FRIDAY.
.LONG TERM...SATURDAY THROUGH THURSDAY...
WILL KEEP EXISTING FORECAST. MODELS CONTINUE TO SHOW LOW AMPLITUDE
TROUGHING OVER THE REGION THROUGH THE WEEKEND INTO EARLY NEXT
WEEK. THIS WILL PROMOTE SEASONAL CHANCES FOR AFTERNOON AND EVENING
SHOWERS/STORMS. NEAR NORMAL TEMPERATURES WILL ARE FORECAST THROUGH
MONDAY...THEN UPPER RIDGING NUDGES INTO THE REGION THROUGH MID
WEEK...WITH TEMPS WARMING TO ABOVE NORMAL AND PRECIP CHANCES
DROPPING SLIGHTLY.
&&
.AVIATION...
EXPECT PREVAILING MVFR CONDITIONS THROUGH TONIGHT...THEN VFR CONDS
RETURN AROUND 14Z FRIDAY. WIND GUSTS UP TO 35-45 KT ARE EXPECTED
FROM LATE AFTN PAST MIDNIGHT MAINLY IN RAINBANDS.
&&
.MARINE...
WINDS ARE SE 20-30 KT WITH HIGHER GUSTS REPORTED IN HEAVY
RAINBANDS. RESIDUAL GUSTS TO TS FORCE OFFSHORE EARLY FRIDAY WILL
SUBSIDE TO LOW END SCA BY AFTN...AND TO SCEC FRIDAY NIGHT.
WINDS/SEAS WILL SUBSIDE TO UNDER SCEC OVER THE WEEKEND AS ANDREA
EXITS WELL TO THE NE. HAVE MADE NO CHANGES TO EXTENDED FCST.
RIP CURRENTS: HIGH RISK TODAY AND TONIGHT AS TROPICAL STORM
ANDREA TRACKS NORTHEAST ACROSS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 89 69 90 / 100 50 40 40
SSI 72 86 74 86 / 100 60 40 30
JAX 72 88 72 88 / 90 50 30 30
SGJ 73 88 72 87 / 90 50 30 30
GNV 71 89 70 89 / 90 40 30 40
OCF 72 89 72 90 / 90 40 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH FRIDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
TROPICAL STORM WARNING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-
DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST
JOHNS-SUWANNEE-UNION.
GA...FLOOD WATCH THROUGH FRIDAY EVENING FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
TROPICAL STORM WARNING FOR APPLING-ATKINSON-BACON-BRANTLEY-
CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-
INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
TRABERT/SHASHY/WALKERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1052 AM EDT THU JUN 6 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-071500- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1052 AM EDT THU JUN 6 2013 ...TROPICAL STORM WARNING INTO FRIDAY... ...TORNADO WATCH UNTIL 10 PM THIS EVENING... ...FLOOD WATCH THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... TROPICAL STORM ANDREA WILL MAKE LANDFALL NEAR THE BIG BEND OF FLORIDA LATER TODAY...CROSSING THE REGION TONIGHT. REFER TO HURRICANE LOCAL STATEMENTS ISSUED BY NWS JACKSONVILLE FOR THE LATEST DETAILS. A FLOOD WATCH REMAINS IN EFFECT. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR MOST OF NORTHEAST FLORIDA AND THE EASTERN PORTION OF SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... TROPICAL STORM ANDREA WILL EXIT TO THE NORTHEAST FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MAINLY DURING THE AFTERNOON AND EVENING THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF TORNADO WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TROPICAL STORM 5 NW ICHETUCKNEE SPRING 30.02N 82.83W
06/06/2013 SUWANNEE FL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR COUNTY ROAD 137 AND MILE
POST 191.
&&
ARSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TORNADO 1 ENE MAYPORT 30.39N 81.40W
06/06/2013 DUVAL FL EMERGENCY MNGR
THE EMERGENCY MANAGER REPORTS DAMAGE FROM A TORNADO ON
THE NAVAL BASE.
&&
SANDRIKPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TROPICAL STORM 5 NW ICHETUCKNEE SPRING 30.02N 82.83W
06/06/2013 SUWANNEE FL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR COUNTY ROAD 137 AND MILE
POST 191. POSSIBLE TORNADO.
&&
ARSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO FERNANDINA BEACH 30.66N 81.45W
06/06/2013 NASSAU FL EMERGENCY MNGR
REPORT OF TORNADO ON GROUND IN FERNANDINA BEACH NEAR 1300
BLOCK OF NORTH FLETCHER AVE. DAMAGER REPORTED.
&&
JHESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT THU JUN 6 2013
GAZ136-152-153-165-062245-
BRANTLEY-INLAND CAMDEN-INLAND GLYNN-WAYNE-
541 PM EDT THU JUN 6 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
WAYNE...EASTERN BRANTLEY...NORTHWESTERN CAMDEN AND WESTERN GLYNN
COUNTIES FOR A TROPICAL RAIN BAND VALID UNTIL 645 PM EDT...
AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TROPICAL RAIN BAND CENTERED 4 MILES WEST OF COLESBURG...MOVING NORTH
AT 45 MPH. THIS BAND WILL ALSO AFFECT AREAS AROUND WOODBINE...
COLESBURG...TARBORO...WAVERLY...ATKINSON...WAYNESVILLE...THALMANN...
EVERETT...MOUNT PLEASANT AND BROADHURST THROUGH 645 PM EDT. WIND
GUSTS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. LOOSE OUTDOOR OBJECTS MAY BECOME WIND BLOWN PROJECTILES.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW LYING AREAS. RADAR HAS ALSO INDICATED WEAK ROTATION
WITH THIS TROPICAL RAIN BAND. TORNADOES CAN DEVELOP QUICKLY WITH
LITTLE OR NO ADVANCE WARNING. PLEASE REMAIN INDOORS AND STAY AWAY
FROM WINDOWS IF YOU ARE IN THE PATH OF THIS RAIN BAND. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE
REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3165 8179 3158 8169 3156 8169 3154 8166
3151 8165 3149 8162 3098 8163 3088 8166
3087 8189 3175 8199
TIME...MOT...LOC 2142Z 177DEG 38KT 3098 8179
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT THU JUN 6 2013
FLZ030>032-036-037-040-062215-
ALACHUA-BRADFORD-CLAY-MARION-PUTNAM-UNION-
547 PM EDT THU JUN 6 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY...BRADFORD...EASTERN ALACHUA...WESTERN PUTNAM...UNION AND
NORTHERN MARION COUNTIES FOR A TROPICAL RAIN BAND VALID UNTIL 615 PM
EDT...
AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TROPICAL RAIN BAND CENTERED ALONG A LINE EXTENDING FROM WORTHINGTON
SPRINGS TO CROSS CREEK...MOVING NORTHEAST AT 30 MPH. THIS BAND WILL
ALSO AFFECT AREAS AROUND UPLAND PINES...GROVES...WORTHINGTON
SPRINGS...ROCHELLE...NEWNANS LAKE...MCINTOSH...LA CROSSE...
GAINESVILLE AIRPORT...GAINESVILLE AND DUKES THROUGH 615 PM EDT. WIND
GUSTS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. LOOSE OUTDOOR OBJECTS MAY BECOME WIND BLOWN PROJECTILES.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW LYING AREAS. RADAR HAS ALSO INDICATED WEAK ROTATION
WITH THIS TROPICAL RAIN BAND. TORNADOES CAN DEVELOP QUICKLY WITH
LITTLE OR NO ADVANCE WARNING. PLEASE REMAIN INDOORS AND STAY AWAY
FROM WINDOWS IF YOU ARE IN THE PATH OF THIS RAIN BAND.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2935 8219 2997 8253 3014 8218 3014 8209
2956 8177
TIME...MOT...LOC 2146Z 241DEG 26KT 2994 8240 2948 8214
STRUBLEThe Jacksonville radar (KJAX), 71 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 funnel cloud. Local standard time, as filed.
The Georgia Highway Patrol reported a funnel cloud near Interstate 95.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453494.